Flash Flood, Blount
- When
- April 20, 5:05 PM CST to 6:30 PM CST
- Where
- Blount County, Hayden
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.883, -86.767
Heavy rains caused water to rise up to car door level.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 20, 3:18 PM CST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FOR TYPE OF WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 418 PM CDT THU APR 20 2006 .UPDATE... JUST DID A QUICK UPDATE FOR NEW SEVERE WATCH. WATCH INFORMATION LISTED AT BOTTOM OF DISCUSSION. && .PREVIOUS DISCUSSION... .SHORT TERM...(TONIGHT THROUGH FRIDAY) HELLO WEATHER FANS. STILL WAITING ON TODAYS ROUND TO GET GOING...AND IT WONT BE LONG. VERY SIMILAR TO YESTERDAY...MID- LEVEL CAPES ARE WAY UP...SUFFICIENT SHEAR...TEMPS STILL CLIMBING... THE LIMITING FACTOR SO FAR HAS BEEN INHIBITION...BUT THAT IS ALL BUT GONE. MAIN THREAT IS STILL LARGE AND DAMAGING WINDS. STORMS SHOULD DIE OFF BY 9 OR 10 PM. FRIDAY STILL CONCERNING AS SEVERE POTENTIAL IS FURTHER ENHANCED. SHORTWAVE CURRENTLY OVER THE 4 CORNERS REGION WILL GET TO MOVING LATER TODAY AND BE KNOCKING ON THE DOOR TOMORROW WITH AN ASSOCIATED COLD FRONT. TIMING WILL PLAY A BIG PART IN HOW THINGS WORK OUT. CLOUD COVER ACROSS THE NORTH MAY BE A LIMITING FACTOR...BUT MUCH OF THE AREA SHOULD HEAT UP NICELY. HOW MUCH WE HEAT UP ALSO PLAYS A BIG FACTOR. AGREE WITH PREVIOUS SHIFT THAT WITH THE GIVEN WIND SHEARS...A DERECHO EVENT LOOKS POSSIBLE. .LONG TERM...(SATURDAY THROUGH THURSDAY) STORMS WILL BE ENDING FROM WEST TO EAST ON SATURDAY MORNING AS COLD FRONT MOVES ON THROUGH. IN THE FRONTS WAKE...DRIER AIR WILL DOMINATE AS A RIDGE BUILDS ACROSS THE PLAINS STATES. THE NEXT SYSTEM WITH ASSOCIATED FRONT COMES BY MID-WEEK. ONLY MINOR TWEAKS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 82 57 72 / 40 60 70 30 ANNISTON 63 84 58 76 / 40 50 80 30 BIRMINGHAM 64 82 57 76 / 40 70 70 30 TUSCALOOSA 65 84 56 80 / 30 70 70 20 CALERA 65 84 58 78 / 30 60 70 20 AUBURN 64 85 59 75 / 30 20 80 40 MONTGOMERY 63 86 60 78 / 30 40 80 30 TROY 64 87 61 76 / 30 30 80 30 && .BMX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7PM. ALC009- 015-019-055-057-073-075-093-107-115-117-121-125-127-133- SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10PM. ALC009-015-019-055-05 7-073-075-093-107-115-117-121-125-127-133- && JONES/90
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 550 PM CDT THU APR 20 2006 ALZ011>015-017>050-211130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 550 PM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS...WITH SOME PRODUCING LARGE HAIL AND TORRENTIAL RAIN...WILL OCCUR THROUGH 10 PM NORTH OF A LIVINGSTON...TUSCALOOSA...ALEXANDER CITY...WEST POINT LAKE...LINE. SOUTH OF THIS LINE IT APPEARS STORMS WILL NOT DEVELOP FOR THE REMAINDER OF THE DAYLIGHT OR OVERNIGHT HOURS. ALL STORMS WILL WEAKEN BELOW SEVERE LIMITS BY 11 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY AND FRIDAY NIGHT...A COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA WITH WIDESPREAD SEVERE WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL EXPECTED. THE STORMS WILL BEGIN BETWEEN 11 AM AND 1 PM IN NORTHWEST ALABAMA AND MOVE SOUTHEASTWARD...GRADUALLY WEAKENING IN SOUTHEAST ALABAMA BY EARLY SATURDAY MORNING. THE ATMOSPHERE AHEAD OF THIS FRONT WILL BE MOIST AND UNSTABLE ACROSS ALL OF CENTRAL ALABAMA. IN ADDITION...A STRONGER UPPER LEVEL DISTURBANCE WILL BE ASSOCIATED WITH THE FRONT AS IT PUSHES THROUGH. THIS SITUATION MAY PRODUCE MORE .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE REQUIRED THROUGH THIS EVENING...AND AGAIN FRIDAY AFTERNOON AND EVENING. PLEASE STAY TUNED TO LATEST DETAILS CONCERNING THESE POTENTIAL SEVERE THUNDERSTORMS. STEFKOVICH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BIRMINGHAM 33.53N 86.80W
04/20/2006 E1.75 INCH JEFFERSON AL AMATEUR RADIO
FINLEY AND 29TH
0410 PM HAIL BIRMINGHAM 33.53N 86.80W
04/20/2006 E0.88 INCH JEFFERSON AL AMATEUR RADIO
1 MILE WEST OF AVONDALE PARK
0423 PM HAIL STEELE 33.93N 86.20W
04/20/2006 E0.88 INCH ST. CLAIR AL PUBLIC
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
457 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL HOMEWOOD 33.46N 86.81W
04/20/2006 E0.50 INCH JEFFERSON AL AMATEUR RADIO
0444 PM HAIL HIGHLAND LAKE 33.89N 86.42W
04/20/2006 E0.75 INCH BLOUNT AL AMATEUR RADIO
0444 PM DOWNBURST RAGLAND 33.75N 86.14W
04/20/2006 ST. CLAIR AL AMATEUR RADIO
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL E BIRMINGHAM 33.53N 86.80W
04/20/2006 E0.25 INCH JEFFERSON AL AMATEUR RADIO
0438 PM HAIL HOMEWOOD 33.46N 86.81W
04/20/2006 E0.50 INCH JEFFERSON AL AMATEUR RADIO
VALLEY AND GREEEN SPRINGS
0500 PM HAIL SE BIRMINGHAM 33.53N 86.80W
04/20/2006 E0.88 INCH JEFFERSON AL AMATEUR RADIO
SUMMIT ON US280
0505 PM HAIL BESSEMER 33.38N 86.96W
04/20/2006 E0.50 INCH JEFFERSON AL AMATEUR RADIO
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
04/20/2006 JEFFERSON AL AMATEUR RADIO
VILLAGE CREEK, VANDERBILT, TALLAPOOSA
0444 PM HAIL E BIRMINGHAM 33.53N 86.80W
04/20/2006 E0.88 INCH JEFFERSON AL AMATEUR RADIO
SUMMIT ON US280
0509 PM HAIL BIRMINGHAM 33.53N 86.80W
04/20/2006 E0.88 INCH JEFFERSON AL AMATEUR RADIO
I-59 IN BRIGHTON. HAIL COVERING INTERSTATE.
0513 PM FUNNEL CLOUD W ANNISTON 33.66N 85.81W
04/20/2006 CALHOUN AL EMERGENCY MNGR
2 MILE WEST PELHAM RANGE
0514 PM HAIL BIRMINGHAM 33.53N 86.80W
04/20/2006 E1.00 INCH JEFFERSON AL AMATEUR RADIO
1/2 MILE SOUTH DOWNTOWN MIDFIELD
0514 PM HAIL BESSEMER 33.38N 86.96W
04/20/2006 E1.00 INCH JEFFERSON AL AMATEUR RADIO
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
548 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL W LEEDS 33.55N 86.56W
04/20/2006 E0.50 INCH JEFFERSON AL AMATEUR RADIO
BARBOUR MOTORSPORTS PARK.
0531 PM HAIL BORDEN SPRINGS 33.93N 85.47W
04/20/2006 E0.25 INCH CLEBURNE AL FIRE DEPT/RESCUE
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL HOMEWOOD 33.46N 86.81W
04/20/2006 E1.00 INCH JEFFERSON AL AMATEUR RADIO
&&
MBAERThe Birmingham radar (KBMX), 79 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 flash flood. Local standard time, as filed.
Heavy rains caused water to rise up to car door level.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504827.